Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Im scared about taking Reyataz.
Sep 12, 2008

Hi there, Thank you for answering my question.

Ive been hiv+ for about 16 yrs now...i am now 34 yrs of age..and other than getting MAC in 1999, Ive been pretty healthy.

I am currently on Sustiva and Kivexa. My viral load is undetectable and my cd4 is 1100. Very good numbers. Recently i have been complaining more about the adverse affects from sustiva (anxiety, depression, insomnia, irritablity, cloudy)...

So my doctor and I decided to try Reyataz and kivexa. With no boost. I am very confident that my numbers will remain the same and i will not need the norvir boost.

What i am concerned about is Reyataz being a Protease Inhibitor. Which has a possibily of causing lipodystropy. I am an actor and dancer and my look is very important to me and how i feel. My doctor has tried to reassure me that if i havent had any of these lipodystrophy symptoms yet..going on 16 yrs of being hiv and since 1999 on HAART...that i should be fine.

What are your thoughts? Im very scared.

Thank you

Response from Dr. Henry

Unboosted atazanavir has had minimal impact on lipid levels and has not been linked to unusual rates of lipodystrophy. Our clinic has a large number of patients on either boosted or unboosted atazanavir for up to 3-5 years now and we are observing low rates of lipodystrophy overall (still happens but those regimens appear to compare favorably to other options including regimens with efavirenz). KH



Previous
Hiv and Diabetes meds
Next
Neuropathy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement